California, 2007

Wildfire in California, May 7 to 9, 2007

May 7 to 9, 2007 · NWS SGX · 1 event in 1 county or zone

The Gypsum Fire was started accidentally by a CalTrans Road Crew. The fire burned 140 acres near the 91 Freeway and Coal Canyon Road.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Gypsum Fire was started accidentally by a CalTrans Road Crew. The fire burned 140 acres near the 91 Freeway and Coal Canyon Road. There were no reports of injuries or damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at May 7, 1:00 PM PST, 10 minutes earlier.

Area forecast discussion, May 7, 1:00 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT MON MAY 7 2007

.SYNOPSIS...
HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL BRING ANOTHER
SUNNY WARM DAY ON TUESDAY. THE HIGH WILL WEAKEN ON WEDNESDAY WITH A
RETURN OF THE MARINE LAYER AND NIGHT AND MORNING COASTAL LOW CLOUDS
AND FOG THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

WEAK OFFSHORE FLOW CONTINUES OVER THE AREA WITH ABOUT 7 MBS BETWEEN
KTPH AND KSAN THIS MORNING. FLOW IS WEAK ONSHORE BETWEEN THE COAST
AND THE SOUTHERN DESERTS WITH ABOUT 1 MB DIFFERENCE BETWEEN KSAN
AND KIPL.

12Z MODELS CONTINUE TO SHOW THE RIDGE REMAINING IN PLACE OVER THE
AREA THROUGH TUESDAY BEFORE BEGINNING TO FLATTEN AND WEAKEN ON
WEDNESDAY. MARINE LAYER REMAINS AT A MINIMUM THROUGH WEDNESDAY BUT
BEGINS TO RECOVER DURING THE AFTERNOON ON WEDNESDAY. NAM SURFACE
GRAPHICS INDICATE A WEAK EDDY AT TIMES OVER THE COASTAL WATERS
TUESDAY AND WEDNESDAY BUT SUGGEST THE EDDY WILL BE TOO WEAK TO HAVE
MUCH IMPACT AT LEAST THROUGH WEDNESDAY MORNING.

MEDIUM RANGE MODELS INDICATE THE RIDGE WILL CONTINUE TO WEAKEN
THROUGH THE END OF THE WEEK AS A SHORTWAVE TROUGH MOVES CLOSER TO
THE COAST. THIS TROUGH KEEPS A SOUTHWEST FLOW ALOFT OVER THE AREA
LATE IN THE WEEK AND THROUGH THE WEEKEND WITH A WEAK SHORTWAVE
TROUGH SWINGING THROUGH THURSDAY. THIS SHORTWAVE SHOULD HELP DEEPEN
THE MARINE LAYER ALONG THE COAST AS WELL AS BRING HIGH CLOUDS TO THE
AREA. COOLING AS A RESULT MOST AREAS THURSDAY AND INTO THE WEEKEND
BUT CONTINUE DRY.

&&

.AVIATION...
061930Z...MOSTLY CLEAR WITH VFR CONDITIONS THROUGH TUE. LOCAL
NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...HORTON
AVIATION...MM
Hazardous weather outlook, May 7, 2:00 AM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PDT MON MAY 7 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-080000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
300 AM PDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

DRY OFFSHORE FLOW...LOW HUMIDITIES AND ABOVE AVERAGE TEMPERATURES
WILL ELEVATE THE FIRE WEATHER HAZARD.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH MONDAY.

CONTINUED FIRE WEATHER HAZARD TUESDAY WITH LOW HUMIDITIES AND ABOVE
AVERAGE TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MOEDE

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Orange County Coastal Areas

When
May 7, 1:10 PM PST to May 9, 5:00 PM PST
Where
Orange County Coastal Areas forecast zone
Reported by
Fire Department/Rescue

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36214.